Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Jackson, KY

May 7, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 7, 2016, 7:56 PM EDT for 4 counties in Kentucky. It was in force for 34 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2016, 7:56 PM EDT (23:56 UTC)
Expired
May 7, 2016, 8:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:56 PM EDTTSTM WND DMGArjay, KYTREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.
May 7, 7:58 PM EDTTSTM WND DMGStony Fork, KYPINE TREE DOWN ON HIGHWAY 2011 BLOCKING MORE THAN HALF THE ROAD.
May 7, 7:58 PM EDTTSTM WND DMGStony Fork, KYPINE TREE DOWN ON HIGHWAY 2011 BLOCK MORE THAN HALF THE ROAD.
May 7, 8:07 PM EDTTSTM WND DMGBledsoe, KYTREES, LARGE LIMBS, AND POWER LINES WERE BLOWN DOWN AT THE JUNCTION OF HIGHWAYS 421 AND 221.
May 7, 8:08 PM EDTTSTM WND GST 532 Wnw Harlan, KYMEASURED BY KI35 TUCKER GUTHERIE MEMORIAL AIRPORT AWOS.
May 7, 8:12 PM EDTTSTM WND DMGBig Laurel, KYTREES, LARGE LIMBS, AND POWER LINES WERE BLOWN DOWN AT THE JUNCTION OF HIGHWAYS 221 AND 510.
May 7, 8:12 PM EDTTSTM WND DMGPansy, KYTREES, LARGE LIMBS, AND POWER LINES WERE BLOWN DOWN ON HIGHWAY 72.
May 7, 8:14 PM EDTTSTM WND DMGLiggett, KYA TREE WAS BLOWN DOWN ALONG KY HIGHWAY 72.
May 7, 8:16 PM EDTTSTM WND DMGSmith, KYA TREE WAS BLOWN DOWN ALONG KY HIGHWAY 987.
May 7, 8:19 PM EDTTSTM WND DMGSmith, KYA TREE WAS BLOWN DOWN ALONG KY HIGHWAY 987.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WUUS53 KJKL 072356
SVRJKL
KYC013-095-121-131-080030-
/O.NEW.KJKL.SV.W.0043.160507T2356Z-160508T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT SAT MAY 7 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 830 PM EDT

* AT 756 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SPRUCE PINE TO MIRACLE TO NEAR CHENOA...MOVING
  SOUTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...PINEVILLE...MIDDLESBORO...CUMBERLAND...LOYALL...EVARTS...WALLINS
  CREEK...SUNSHINE...SMITH...CALVIN...STONY FORK JUNCTION...PONZA...TWAY...
  SHIELDS...SPRUCE PINE...GRAYS KNOB...HUTCH...PEEPACE STORE...MOZELLE AND
  KENVIR.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 1 AND 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3659 8387 3665 8394 3669 8388 3674 8396
      3682 8368 3694 8351 3711 8333 3700 8312
      3698 8315 3695 8315 3698 8305 3692 8287
      3687 8291 3685 8307 3674 8314 3674 8320
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 2356Z 311DEG 48KT 3692 8343 3676 8359 3670 8389 

HAIL...<.75IN
WIND...60MPH
 
$$

JG
2 follow-up statements
897 
WWUS53 KJKL 080017
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
817 PM EDT SAT MAY 7 2016

KYC121-080025-
/O.CAN.KJKL.SV.W.0043.000000T0000Z-160508T0030Z/
KNOX KY-
817 PM EDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KNOX COUNTY
AND CLAY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3662 8390 3665 8387 3668 8382 3680 8360
      3692 8349 3706 8324 3700 8312 3698 8315
      3695 8315 3698 8305 3692 8287 3687 8291
      3685 8307 3674 8314 3674 8320 3667 8343
      3667 8353 3662 8364 3658 8369 3659 8387
TIME...MOT...LOC 0015Z 311DEG 48KT 3676 8320 3660 8336 3654 8366 

$$

KYC013-095-131-080030-
/O.CON.KJKL.SV.W.0043.000000T0000Z-160508T0030Z/
HARLAN KY-LESLIE KY-BELL KY-
817 PM EDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR HARLAN...SOUTHEASTERN LESLIE AND BELL COUNTIES...

AT 815 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRUMMIES TO 8 MILES SOUTH OF HENSLEY STORE TO NEAR
HARROGATE...MOVING SOUTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARLAN...PINEVILLE...MIDDLESBORO...CUMBERLAND...LOYALL...EVARTS...WALLINS
CREEK...SUNSHINE...ROSSPOINT...SMITH...CALVIN...LIGGETT...CLOVER FORK...
GOLDEN ASH...ARTHUR...STONY FORK JUNCTION...BIG LAUREL...PONZA...TWAY AND
SHIELDS.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 1 AND 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3662 8390 3665 8387 3668 8382 3680 8360
      3692 8349 3706 8324 3700 8312 3698 8315
      3695 8315 3698 8305 3692 8287 3687 8291
      3685 8307 3674 8314 3674 8320 3667 8343
      3667 8353 3662 8364 3658 8369 3659 8387
TIME...MOT...LOC 0015Z 311DEG 48KT 3676 8320 3660 8336 3654 8366 

HAIL...<.75IN
WIND...60MPH
 
$$

JG
005 
WWUS53 KJKL 080030
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT SAT MAY 7 2016

KYC013-095-131-080040-
/O.EXP.KJKL.SV.W.0043.000000T0000Z-160508T0030Z/
HARLAN KY-LESLIE KY-BELL KY-
830 PM EDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR HARLAN...SOUTHEASTERN LESLIE
AND BELL COUNTIES HAS EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3662 8390 3665 8387 3668 8382 3680 8360
      3692 8349 3706 8324 3700 8312 3698 8315
      3695 8315 3698 8305 3692 8287 3687 8291
      3685 8307 3674 8314 3674 8320 3667 8343
      3667 8353 3662 8364 3658 8369 3659 8387
TIME...MOT...LOC 0025Z 311DEG 48KT 3676 8320 3660 8336 3654 8366 

$$

JG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:33 PM EDT, 23 minutes earlier.

Area forecast discussion, May 7, 7:33 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT SAT MAY 7 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 359 PM EDT SAT MAY 7 2016

AN UPPER LEVEL LOW IS GRADUALLY MEANDERING ACROSS THE HUDSON AND
JAMES BAY REGION THIS AFTERNOON WITH A SHORTWAVE TROUGH ROTATING
AROUND THE LOW INTO THE OH VALLEY REGION. AN ASSOCIATED SFC COLD
FRONT IS APPROACHING THE OHIO VALLEY REGION FROM THE NORTH. THE
SHORTWAVE TROUGH SHOULD PASS BY TO THE NORTH TONIGHT WHILE AT THE
SAME TIME HEIGHTS INCREASE ACROSS THE SOUTHEAST CONUS. THIS WILL
LEAD TO THE FRONT SLOWING DOWN AND STALLING OUT ACROSS THE REGION
TO END THE WEEKEND...BEFORE STARTING TO RETURN NORTH LATE IN THE
PERIOD. OVERALL...THIS SHOULD LEAD TO AN UNSETTLED PERIOD WHERE
CONVECTION CANNOT BE RULED OUT AT ANY POINT...BUT SHOULD PEAK THIS
EVENING AND TONIGHT WHEN UPPER FORCING INCREASES.

THE FORECAST CHALLENGE THROUGH THE PERIOD REMAINS WHAT BECOMES OF
THE CONVECTION APPROACHING THE AREA FROM THE NORTHWEST AND WHAT
ADDITIONAL CONVECTION MAY DEVELOP OVER THE NEXT FEW HOURS.
MOISTURE ADVECTION INTO THE REGION CONTINUES...BUT RATHER DEEP
MIXING IS OFFSETTING THIS SOMEWHAT AS WELL. SBCAPES AND MUCAPES
ARE GENERALLY NOT MUCH HIGHER THAN 500 J/KG ACROSS THE REGION
THOUGH WITH CONTINUED HEATING AND MOIST ADVECTION MAY REACH 1000
J/KG BY EARLY THIS EVENING. THIS COMBINED WITH DECENT WIND FIELDS
ALOFT LEADS TO A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH THIS EVENING. DAMAGING WINDS AND PERHAPS MARGINALLY
SEVERE HAIL AS WELL AS LOCALLY HEAVY RAIN IN LOCATIONS THAT
EXPERIENCE MULTIPLE THUNDERSTORMS WILL BE THE MAIN THREAT. CURRENT
RADAR TRENDS AND RECENT RAP AND HRRR GUIDANCE WOULD POINT TOWARD
THE CONVECTION APPROACHING THE AREA AFFECTING THE CWA IN A COUPLE
OF TIER OF COUNTIES FURTHER SOUTH THIS EVENING. POPS HAVE
GENERALLY BEEN INCREASED ACROSS THE CENTRAL AND SOUTHERN PART OF
THE CWA AS A RESULT FOR THIS EVENING INTO THE OVERNIGHT HOURS.

WITH HEIGHTS INCREASING ACROSS THE SOUTHEASTERN CONUS SUNDAY AND
SUNDAY NIGHT...CHANCES FOR CONVECTION SHOULD DIMINISH THROUGH THE
PERIOD. FROM LATE TONIGHT THROUGH THE END OF THE PERIOD...LOCATIONS
NEAR THE TN BORDER WILL HAVE THE LOWEST CHANCES FOR CONVECTION. AS
ALREADY NOTED THE HIGHEST POPS...LIKELY...WERE USED IN MOST
LOCATIONS FOR THIS EVENING OR THE EARLY PART OF THE OVERNIGHT
HOURS WITH ISOLATED TO SCATTERED POPS FOR SUNDAY AND SUNDAY NIGHT
IN MOST LOCATIONS. VALLEY FOG COULD BECOME A CONCERN ON SUNDAY
NIGHT PENDING THE DEGREE OF CLEARING...BUT CONFIDENCE WAS TOO LOW
TO INCLUDE AT THIS POINT.

A NORTH TO SOUTH TEMPERATURE GRADIENT IS ANTICIPATED ON SUNDAY
WITH THE BOUNDARY STARTING TO PARK ACROSS THE REGION WITH HIGHS IN
THE UPPER 60S ALONG AND NORTH OF I 64 TO AROUND 80 ALONG THE TN
BORDER. LOWS TONIGHT AND SUNDAY NIGHT SHOULD BE IN THE 50S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 431 PM EDT SAT MAY 7 2016

MODELS HAVE COME INTO BETTER AGREEMENT FOR THE EXTENDED FORECAST
SINCE YESTERDAY. AT THIS POINT...FORECAST CONFIDENCE IS
AVERAGE...WITH A TYPICAL DECLINE WITH PASSING TIME. FOR DETAILS...A
WARM FRONT IS EXPECTED TO BE OVER THE NORTHERN PORTION OF THE AREA
AS THE PERIOD STARTS...WITH ASSOCIATED PRECIP MAINLY NORTH OF THE
BOUNDARY. THIS LEAVES JUST A SLIGHT CHANCE OF SHOWERS OVER THE
NORTHERN PART OF THE JKL FORECAST AREA. A LARGE BUT WEAKENING UPPER
LEVEL IMPULSE IS FORECAST TO MOVE ENE OUT OF THE SOUTHERN
PLAINS...WITH ITS PASSING COINCIDING WITH AN INCREASED FLOW OFF OF
THE GULF. THIS WILL PRESENT AN INCREASE IN POP FOR
SHOWERS/THUNDERSTORMS MAINLY FROM TUESDAY INTO WEDNESDAY. WEAK
RIDGING ALOFT IS EXPECTED FROM LATE WEDNESDAY THROUGH WEDNESDAY
NIGHT...WITH A CORRESPONDING DROP IN POP. AFTER THIS...A LARGE UPPER
LOW ROLLING EAST ALONG THE CANADIAN BORDER WITH AN ATTENDANT SURFACE
LOW WILL HAVE A SOUTHWARD EXTENDING UPPER TROUGH AND SURFACE COLD
FRONT WHICH WILL AFFECT OUR AREA. THE TROUGH AND FRONT SHOULD
APPROACH ON THURSDAY AND MOVE PAST ON THURSDAY NIGHT. THIS
REPRESENTS ANOTHER PEAK IN POP. BEHIND THIS...MODELS SHOW SURFACE
HIGH PRESSURE PASSING BY TO OUR SOUTHWEST BRING US A DRIER AIR MASS
ON FRIDAY. YET ANOTHER UPPER TROUGH DROPS SOUTHEAST AND DEEPENS OVER
THE EASTERN CONUS AS WE HEAD INTO THE WEEKEND. THE COLD FRONT
ASSOCIATED WITH THIS BRINGS BACK ANOTHER POSSIBILITY OF SHOWERS
FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 733 PM EDT SAT MAY 7 2016

IN GENERAL...VFR CONDITIONS ARE EXPECTED AT THE TAF SITES...EXCEPT
FOR TIMES WHEN SHOWERS AND THUNDERSTORMS MOVE OVER AN AIRPORT.
LOZ AND SME WILL SEEING SHOWERS AND STORMS FOR THROUGH ABOUT 1Z
THIS EVENING. ONCE THIS CLUSTER OF SHOWERS AND STORMS MOVES OUT OF
THE AREA...A SECOND LARGER CLUSTER OF SHOWERS AND STORMS IS
EXPECTED TO MOVE IN FROM THE NORTHWEST. THE SECOND ROUND OF RAIN
IS ON TRACK TO AFFECT JKL...LOZ...AND SME BETWEEN 3 AND 6Z
TONIGHT. ANY OF THESE STORMS COULD PRODUCE DAMAGING WIND
GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAINFALL. CONDITIONS AT A GIVE AIRPORT DURING A STORM MAY VARY
BETWEEN MVFR AND IFR DEPENDING ON THE INTENSITY OF THE WIND AND
RAINFALL THAT OCCUR. SYM AND SJS MAY ALSO SEE SOME SHOWERS AND
STORMS LATER TONIGHT...BUT AT THIS TIME IT APPEARS THAT
SME...LOZ...AND JKL WILL HAVE A BETTER CHANCE OF SEEING ROUGH
WEATHER BASED ON THE CURRENT TRACK OF THE UPSTREAM CLUSTER OF
STORMS. ONLY ISOLATED TO SCATTERED SHOWERS AND STORMS SHOULD
REMAIN ACROSS THE AREA BY 12 TO 15Z ON SUNDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JP
LONG TERM...HAL
AVIATION...AR
Hazardous weather outlook, May 7, 7:20 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
720 PM EDT SAT MAY 7 2016

KYZ068-079-083-084-090230-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE...
SOMERSET...MONTICELLO...STEARNS...WHITLEY CITY
720 PM EDT SAT MAY 7 2016

...SEVERE THUNDERSTORM WATCH 147 IN EFFECT UNTIL 2 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. DAMAGING WINDS AND
LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS...WHILE SMALL HAIL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE...AT TIMES...FROM TUESDAY
THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF WIND
DAMAGE...HEAVY RAIN...OR HAIL THAT OCCUR THIS EVENING AND TONIGHT.

KYZ044-050>052-058>060-069-080-085>088-104-106>120-090230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE...
ANNVILLE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
720 PM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW STORMS MAY BE
CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE...AT TIMES...FROM TUESDAY
THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF WIND DAMAGE OR
HEAVY RAIN.

JP/GUSEMAN

In the hours before

Special weather statement, May 7, 6:22 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT SAT MAY 7 2016

KYZ068-069-080-072245-
JACKSON-ROCKCASTLE-LAUREL-
622 PM EDT SAT MAY 7 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...ROCKCASTLE...AND
LAUREL COUNTIES THROUGH 645 PM ED...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER BOONE...OR 11 MILES
NORTH OF MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONE...WANETA...HAZEL PATCH...DONARO...KERBY KNOB...
PARROT...JEP HILL...JOHNETTA...WELLHOPE...LOAM...ORLANDO...COLLINGSWORTH...
LAKES...MACEDONIA...SAND SPRINGS...COOKSBURG...LAKE LINVILLE AND EGLON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
72.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 3.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3748 8445 3747 8438 3750 8435 3754 8435
      3753 8430 3752 8430 3751 8426 3752 8420
      3756 8415 3757 8407 3749 8388 3748 8389
      3743 8384 3715 8425 3744 8447
TIME...MOT...LOC 2221Z 310DEG 34KT 3754 8435

JP
Special weather statement, May 7, 7:00 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT SAT MAY 7 2016

KYZ068-069-080-116-072330-
JACKSON-ROCKCASTLE-LAUREL-CLAY-
700 PM EDT SAT MAY 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...AND CLAY COUNTIES THROUGH 730 PM EDT...

AT 659 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ATKINSTOWN TO LAMERO TO WABP...AND MOVING SOUTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...MOUNT VERNON...MANCHESTER...MCKEE...WANETA...HAZEL PATCH...DONARO...
BUSH...BLACKWATER...COTTONGIN...PARROT...JEP HILL...WELCHBURG...JOHNETTA...
CHESTNUTBURG...COLLINGSWORTH...PORTERSBURG...ROYRADER...HIGHTOP AND
COOKSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 34.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 32 AND
65.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.

&&

LAT...LON 3702 8423 3711 8429 3712 8428 3713 8430
      3716 8429 3721 8435 3738 8447 3750 8412
      3745 8390 3740 8382 3735 8379 3734 8374
      3718 8355 3705 8371 3703 8383 3705 8387
      3702 8393 3701 8401
TIME...MOT...LOC 2259Z 319DEG 33KT 3738 8399 3729 8415 3730 8439

JP
Local storm report, May 7, 7:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     2 SW LONDON             37.11N 84.11W
05/07/2016                   LAUREL             KY   TRAINED SPOTTER

            A TREE LIMB THE SIZE OF A PERSONS WRIST WAS BLOWN DOWN
            NEAR LONDON.

&&

AR
Local storm report, May 7, 7:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     CONWAY                  37.48N 84.33W
05/07/2016                   ROCKCASTLE         KY   PUBLIC

            LARGE LIMBS BLOWN DOWN REPORTED VIA SOCIAL MEDIA.

0720 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
05/07/2016                   LAUREL             KY   LAW ENFORCEMENT

            REPORT FROM KY STATE POLICE POST. A COUPLE OF TREES AND
            LIMBS WERE BLOWN DOWN ALONG WITH DAMAGE TO BUSINESS SIGNS
            NEAR THE LONDON STATE POLICE POST.

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:22 PM EDTSpecial Weather StatementJKLJackson, Rockcastle23 min
May 7, 7:00 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Rockcastle30 min
May 7, 7:26 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie, Whitley49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.